Alert archive / Alabama / River Flood Warnings in 2024

River Flood Warning 337, NWS Atlanta, GA

December 11, 2024Lee County, Russell County, Alabama; Chattahoochee County, Muscogee County, Georgia

NWS Atlanta, GA issued this river flood warning at Dec 11, 2024, 6:19 PM CST for Lee County, Russell County, Alabama; Chattahoochee County, Muscogee County, Georgia. It was in force for 11 hr.

The area

The outline as issued.

The facts

Issued
Dec 11, 2024, 6:19 PM CST (00:19 UTC)
Expired
Dec 12, 2024, 5:33 AM CST
In force
11 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Lee County, AL, Russell County, AL, Chattahoochee County, GA, Muscogee County, GA

The radar

The Maxwell AFB radar (KMXX), 71 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chattahoochee River at 14th Street at Columbus (CBUG1).

Action stage
25 ft
Minor stage
27 ft
Moderate stage
42 ft
Major stage
47 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02341460, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

711 
WGUS42 KFFC 120019
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
719 PM EST Wed Dec 11 2024

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...Alabama...

  Chattahoochee River at 14th Street at Columbus affecting Muscogee,
   Lee, Russell and Chattahoochee Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles. Motorists should not attempt to drive 
around barricades or drive cars through flooded areas. Be especially 
cautious at night when it is harder to recognize the dangers of 
flooding.

Additional information is available at weather.gov/atlanta.

&&

ALC081-113-GAC053-215-121230-
/O.NEW.KFFC.FL.W.0337.241212T0019Z-241212T1800Z/
/CBUG1.1.ER.241212T0011Z.241212T0600Z.241212T1212Z.NO/
719 PM EST Wed Dec 11 2024 /619 PM CST Wed Dec 11 2024/

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO THURSDAY AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Chattahoochee River at 14th Street at Columbus.

* WHEN...From this evening to Thursday afternoon.

* IMPACTS...At 28.0 feet, minor flooding continues along the river 
  upstream and downstream from the gage on the 14th Street bridge. 
  Portions of the River Walk in Columbus will be flooded around one 
  foot deep and closed to the public. The Phenix City Amphitheater 
  on the Alabama side will begin to flood.

* ADDITIONAL DETAILS...
  - At 7:00 PM EST Wednesday /6:00 PM CST Wednesday/ the stage
    was 27.0 feet.
  - Forecast...The river is expected to rise above flood stage
    this evening to a crest of 28.2 feet just after midnight
    tonight. It will then fall below flood stage tomorrow
    morning.
  - Flood stage is 27.0 feet.
  - Flood History...This crest compares to a previous crest of
    28.2 feet on 01/16/2020.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$

SEC
1 follow-up statement
459 
WGUS82 KFFC 121133
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
633 AM EST Thu Dec 12 2024

...The Flood Warning is cancelled for the following rivers in 
Georgia...Alabama...

  Chattahoochee River at 14th Street at Columbus affecting 
  Chattahoochee, Lee, Russell and Muscogee Counties.

ALC081-113-GAC053-215-121245-
/O.CAN.KFFC.FL.W.0337.000000T0000Z-241212T1133Z/
/CBUG1.1.ER.241212T0011Z.000000T0000Z.000000T0000Z.NO/
633 AM EST Thu Dec 12 2024 /533 AM CST Thu Dec 12 2024/

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Chattahoochee River at 14th Street at Columbus.

* ADDITIONAL DETAILS...
  - At 6:15 AM EST Thursday /5:15 AM CST Thursday/ the stage was
    22.8 feet and falling.
  - Forecast...The river is expected to fall to 19.5 feet early
    Tuesday morning.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3259 8511 3262 8505 3251 8496 3238 8495
      3238 8502 3250 8503


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Dec 11, 5:35 PM CST, 44 minutes earlier.

Area forecast discussion, Dec 11, 5:35 PM CST, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
635 PM EST Wed Dec 11 2024

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Thursday)
Issued at 155 PM EST Wed Dec 11 2024

Cold front has moved into the Florida Peninsula. High pressure
will build in from the west. A colder and drier airmass will
settle across Georgia.

All of the precip associated with the cold front has moved well
east of the CWA this afternoon. A few clouds are lingering on the
backside of the front, but they should diminish before sunset at
most locales outside of the NE mtns. Overnight should be clear and
colder with lows in the 20s and 30s.

Pressure gradient across the state is close to 10mb. Winds picked
up early this morning with gusts increasing through the mid
morning. Do expect frequent gusts to around 35 mph through the
late afternoon, but do suspect the Wind Advisory could be
cancelled before 7PM. Northwest winds will continue tomorrow, but
speeds will be much less as a high pressure center moves directly
overhead.

Tomorrow may not be a typical dewpoint bust kind of day. However,
do think the blend is still a little high. Have blended in some
drier dewpoints.

NListemaa

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 155 PM EST Wed Dec 11 2024

At a glance:

- A gradual warming trend is expected this weekend.

- Another chance for rain Saturday and into Sunday.

As the remnants of the low from earlier this week finally clear
the area, upper level flow will gradually become zonal and surface
winds will shift to more of a SW flow. This will help boost temps
as we go into the weekend. Highs in the 60s and overnight lows in
the 40s will remain the norm into next week.

On Saturday and into Sunday we'll get our next shot at some
precip, but the models all agree that the track of the next low
will be pulled off to the north. As a result, much of the dynamics
that we'd need for stormy weather will be pulled north with it.
Some light rain totals are possible north of I-20 but totals are
not expected to exceed half an inch except in isolated areas.

Vaughn

&&

.AVIATION...
(00Z TAFS)
Issued at 627 PM EST Wed Dec 11 2024

VFR (and mainly SKC) conditions are expected through the TAF
period. Wind gusts will largely diminish by around 02z tonight,
with W to NW winds at 5-10 kts overnight. Winds will become NNW to
due N through the first half of Thursday at 5-10 kts, before
decreasing to ~5 kts or less in the afternoon. Winds are expected
to decrease further tomorrow evening, becoming light and variable.

//ATL Confidence...00Z Update...
High confidence on all elements.

Martin

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          32  53  32  55 /   0   0   0   0
Atlanta         32  50  35  53 /   0   0   0   0
Blairsville     26  48  30  53 /   0   0   0   0
Cartersville    29  50  31  55 /   0   0   0   0
Columbus        34  55  36  58 /   0   0   0   0
Gainesville     32  52  33  53 /   0   0   0   0
Macon           32  54  33  57 /   0   0   0   0
Rome            29  51  31  55 /   0   0   0   0
Peachtree City  30  51  32  54 /   0   0   0   0
Vidalia         35  54  34  60 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 7 PM EST this evening for GAZ001>009-011>016-
019>025-027-030>039-041>062-066>076-078>086-089>098-102>113.

&&

SHORT TERM...NListemaa
LONG TERM....Vaughn
AVIATION...Martin
Hazardous weather outlook, Dec 11, 5:47 PM CST, 32 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
647 PM EST Wed Dec 11 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
647 PM EST Wed Dec 11 2024

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

No hazardous weather is expected at this time. The Wind Advisory
has been canceled.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

River Flood Warnings in Alabama, 2024River Flood Warnings in Georgia, 2024Every river flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.